MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG TWIST DRILL FOR 12MM SCREWS, DIAM.1.0X54MM, WL 13.3MM, STRYKER-SHAFT; INSTRUMENT

STRYKER LEIBINGER FREIBURG TWIST DRILL FOR 12MM SCREWS, DIAM.1.0X54MM, WL 13.3MM, STRYKER-SHAFT; INSTRUMENT
Catalog Number 60-10512
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device discarded at facility.
 
Event or Problem Description
It was reported that during a craniotomy, while the surgeon was drilling down into skull, the twist drill's tip fractured off in skull.The fractured portion was left in the bone and the rest of product was discarded by surgical staff.The procedure was completed successfully otherwise.

Brand Name
TWIST DRILL FOR 12MM SCREWS, DIAM.1.0X54MM, WL 13.3MM, STRYKER-SHAFT
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key9365471
Report Number0008010177-2019-00072
Device Sequence Number3080375
Product Code HBE
UDI-Device Identifier04546540366481
UDI-Public04546540366481
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-10512
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1